Today's Rant: Arimidex & Zoladex Sucks!


Is it jet lag? The hormone therapy? Adjusting back in the American lifestyle? Missing Manila? Mid-life crisis? Or just the whole uncertainty in everything?

I can't exactly pinpoint what it is but the past few days have been tough for me. Up to the point where I'm playing the "victim" card and blaming everything around me for giving me the shitty feels.

I've been hesitant to put this angry woman vibe out here in my blog because it seems contradicting to what my blog advocacy is about.

"Jaymee Wins"... doesn't that imply that I should be smiling and shining and winning all the time? But I figured this is the documentation of my life, thoughts, realizations, and experiences. Why not acknowledge the not-so-pleasant times as well? It's part of any freakin' "human" journey right?

But yes, I've been feeling MEH. One big factor that seems legit to blame is the start of my hormone therapy composed of Arimidex and Zoladex. I'll have them for 5 years and their job is to suppress my estrogen since my breast cancer is ER positive which means these drugs will put me on clinical menopause. (Yup, 38 and forced to go on menopause! BOO!)

Here's a vlog I did that talks about it.

When I shot this, I was so fresh and inspired from the Philippine vacation. (You can tell from the positive vibes I exude here!) I was so ready to keep winning head on in this journey whatever it took.

Then BAM! I started taking these drugs and my mood just went cuckoo in a snap. As though I'm bi-polar. I underestimated the effects of cutting off estrogen supply in a woman's body. WOW. I didn't realize how it can really screw your system over.

After only one week of taking it, I experienced extreme mood swings. I wake up with a heavy feeling in my shoulders and chest. I'm so irritable that I get annoyed with everything and anything. It's an effort to get out of bed and feel positive as it feels as though I'm about to get sick. My throat feels dry and I developed a mild cough. I have a hard time sleeping at night. I constantly sigh and catch my breath. And worse, I get paranoid and anxious about absolute non-sense!!! The little simple things that used to make me smile? Gone. THIS IS SO NOT ME. So completely different from the woman in the video above.

On top of that, I have some people I tried opening up to and then they give some stupid comments like, "Ay kawawa ka naman..." (Oh poor you...) DUH SERIOUSLY?! Do I have time to always educate people on this issue?!? I'm normally patient when it comes to lecturing on how to treat those with cancer, ailments or disabilities but with my bitchy state right now, I'm close to punching someone's face who gives a foul, insensitive comment like that.

NOTE: If you're reading this and you're not aware yet, cardinal rule is to NEVER EVER throw a pity party to people who are going through a tough time ESPECIALLY if they're not asking for it. Even if your intent is good, it makes them feel worse and helpless so you're not really helping. Instead, listen to them, acknowledge that their feelings are valid and offer ways on how to make them feel better. If those are too much for you, then either just lend a listening ear or if you don't really care, then just shut the f*ck up and don't bother anymore.

After being in psycho zone for a few days, I could no longer stand it. I will be in this treatment for 5 freakin' years!!! How will I get through when I can barely hold up in a week?!

I reported the horrible changes to my oncologist and ranted that I can't afford to alter my personality and life just for this treatment. Immediately, he told me to stop taking it for the time being and by next month, we will try a different drug. THANK YOU GOD.

Now I'm not labelling Arimidex and Zoladex as "bad" drugs in general but in my specific case, it just didn't sit in well with me. I heard other women who got on okay with it and only experienced typical menopausal side effects like hot flashes or vaginal dryness but NOT PERSONALITY CHANGE.

As I write this, I've been off of the Arimidex pills for 2 days now. The Zoladex injection from a week ago is still in my system for sure but it should clear out as days go by. I still feel shitty in general and it's an effort to get amused but there's been a slight improvement in my mood. Hoping this HELL feeling goes away completely and I eventually find a more tolerable drug for the hormone therapy. (Um, why is it called "therapy" when there's nothing about it that's therapeutic at all?!")

So now, I wait next month for the verdict of my doctor. Meanwhile, I will still blog, edit, shoot, learn, eat, sleep, pray, thrive, educate, smile, live and WIN through it all despite the crankiness.

"Awww Jaymee, kawawa ka naman..." Really now?! Alright, I take that as a challenge. Let's see who's the real "kawawa" in the end. BRING IT.

#jaymeewins #breastcancer #hormonetherapy #jaymeejoaquin #kabagang #arimidex #zoladex #blogger #vlogger #youngbreastcancersurvivor #breastcancerinmy30s #breastcancersurvivor #breastcancerthriver #lifeaftercancer

Jaymee WINS

© 2017 By Jaymee WINS

Created With WIX.COM